Arkansas, 2011Ice Storm in Arkansas, February 4, 2011
February 4, 2011 · NWS JAN · 1 event in 1 county or zone
An ice storm developed across the area on February 3rd into the early morning hours of the 4th. While this icing event was not devastating, the impact to travel was a major issue across the region.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An ice storm developed across the area on February 3rd into the early morning hours of the 4th. While this icing event was not devastating, the impact to travel was a major issue across the region. Thousands of accidents occurred from slick roads. Overall, most areas received 0.25 to 0.5 inches of ice accumulation from freezing rain. Additionally, some areas had a mix of precipitation with sleet accumulating. Some snow did occur, but those were just across select areas and the accumulation was mainly one inch or less.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 3, 9:40 PM CST, 6 hours 20 minutes earlier.
Area forecast discussion, Feb 3, 9:40 PM CST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CST THU FEB 3 2011
.UPDATE...
PRIMARY ADJUSTMENT IN THIS UPDATE WAS TO EXTEND THE WINTER STORM
WARNING FOR EAST CENTRAL MS UNTIL 600 AM. WITH SFC WET BULB
TEMPERATURES STILL HOVERING AROUND 29F AND UP TO HALF INCH ICE
ACCUMULATION ALREADY AND MORE ON THE WAY IN THE NEW FEW HOURS...DID
NOT FEEL COMFORTABLE ENDING THE WARNING SO SOON.
THERE IS A LULL IN THE ACTION IN TERMS OF PRECIPITATION COVERAGE AND
INTENSITY RIGHT NOW...BUT THE UPPER TROUGH OVER WESTERN TX IS
STEADILY APPROACHING. BACKING LOW LEVEL WIND FLOW AND ISENTROPIC
ASCENT AHEAD OF THE TROUGH IS NOW BEGINNING TO ENHANCE PRECIPITATION
OVER SRN/CNTRL LA. EXPECT PRECIPITATION...MOSTLY FREEZING RAIN AND
LITTLE SLEET...TO QUICKLY EXPAND IN COVERAGE AS WE APPROACH MIDNIGHT
AND THE EARLY MORNING HOURS. THE GREATEST PRECIP INTENSITY LOOKS TO
BE BETWEEN 0300 TO 0900 AM CST...BUT CONFIDENCE IN EXACT LOCATION OF
THE HEAVIER PCPN AXIS IS STILL LOW. /EC/
&&
.PREV DISCUSSION... /ISSUED 644 PM CST THU FEB 3 2011/
UPDATE...
MADE ADJUSTMENTS TO THE WEATHER GRIDS OVERNIGHT TO PRECIPITATION TYPE
AND PRECIPITATION TIMING. THE 00Z JAN SOUNDING INDICATES A +4 DEG C
WARM NOSE AT 918 MB WHICH IS RESULTING COMPLETE MELTING OF ANY ICE
ALOFT AND ENSURING FREEZING RAIN AT THE SURFACE WITH SURFACE TEMPERATURES
STILL A FEW DEGREES BELOW FREEZING. BASED ON THIS AND THE FORECASTED
WARM NOSE MAX T EXPANDING WESTWARD WITH TIME...HAVE SHIFTED SLEET
AREA FARTHER WEST FOR THE OVERNIGHT HOURS. EVENTUALLY...THE
APPROACHING TROUGH AND ASSOC COLD CORE WILL COOL THE THERMAL PROFILE
ENOUGH TO SHIFT SLEET POTENTIAL EASTWARD AS WE GO INTO FRIDAY
MORNING. ALSO...SOME OF THE MORE RECENT GUIDANCE IS INDICATING
TEMPERATURES MAY STAY BELOW FREEZING A LITTLE LONGER ALONG THE
NATCHEZ TRACE CORRIDOR AND HAVE EXTENDED HIGH FREEZING RAIN PROBS
THERE UNTIL 900 AM...BUT KEPT THE WSW TIMING AS THIS STILL FITS THE
WARNING TIMES. /EC/
PREV DISCUSSION... /ISSUED 522 PM CST THU FEB 3 2011/
.WINTER STORM IS EXPECTED OVERNIGHT FOR THE ENTIRE ARKLAMISS...
DISCUSSION...
TONIGHT THROUGH FRIDAY NIGHT...
THE SHALLOW VERY COLD AIRMASS HAS WARMED LITTLE TODAY WITH MODELS
CONTINUING TO WARM THE BOUNDARY LAYER UP TOO QUICKLY. TEMPERATURES
REMAINED BELOW FREEZING ALL DAY OVER THE FORECAST AREA...WITH THE
EXCEPTION OF THE HBG AREA WHERE IT TOPPED OUT AROUND 33 F. CONVERSELY...
MODELS HAVE HANDLED THE WARM NOSE FAIRLY WELL WITH MAX WET BULB
ALOFT RISING TO NEAR 5 DEG C IN THE HBG AREA AND TO ABOVE ZERO FROM
JONESVILLE, LA TO CANTON, MS TO ABOUT COLUMBUS, MS. PERIODS OF LIGHT
SLEET AND FREEZING RAIN CONTINUE TO STREAK NORTHEASTWARD ACROSS THE
FORECAST AREA IN A REGION OF BROAD ISENTROPIC ASCENT AHEAD OF A
STRONG UPPER LEVEL TROUGH. GLAZE OF AROUND A TENTH OF AN INCH HAS
OCCURRED GENERALLY SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR THUS FAR
WITH NUMEROUS ACCIDENTS REPORTED.
AS FOR PRECIPITATION TYPE TONIGHT...THE BIGGEST QUESTIONS CONCERN
BOUNDARY LAYER WARMING OVER SRN/ERN MS WHERE SFC WET BULB TEMPERATURES
ARE SIGNIFICANTLY BELOW FREEZING AS OF LATE AFTN. HAVE OPTED TO
EXTEND THE WINTER STORM WARNING A FEW HOURS THERE GIVEN THE POOR MODEL
PERFORMANCE THUS FAR...BUT WE STILL EXPECT SIGNIFICANT WARMING TO
OCCUR AS THE COLD ADVECTION PATTERN SHUTS DOWN AND LATENT HEATING IN
PRECIPITATION PROCESSES WARMS SURFACE TEMPERATURES.
MEANWHILE...CONFIDENCE IS INCREASING THAT AREAS ALONG AND WEST OF A
LINE FROM ABOUT BRANDON TO WEST POINT WILL NOT RISE ABOVE FREEZING
UNTIL AFTER 12Z AND HAVE ALSO EXTENDED THE WARNING THERE TO MID
MORNING. OVER THE DELTA REGION...THE WARM NOSE SHOULD BE COOL ENOUGH
FOR AT LEAST SLEET IF NOT A LITTLE SNOW...BUT WITH SREF FREEZING RAIN
PROBABILITY SO HIGH IN THAT REGION...SOME FREEZING RAIN IS POSSIBLE
EVEN OVER FAR NORTHWEST PORTIONS OF THE AREA.
AS FOR PRECIPITATION AMOUNTS...MODELS ARE IN GOOD AGREEMENT IN SHOWING
THAT LARGE SCALE ASCENT AND PRECIPITATION WILL REACH PEAK INTENSITY
AFTER 900 PM AND LAST UNTIL ABOUT 900 AM FRIDAY MORNING. THE GENERAL
CONSENSUS IS THAT THE HEAVIEST PRECIPITATION AXIS WILL STRETCH ALONG
AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY...HOWEVER...SOME GUIDANCE
INDICATES HEAVIER QPF OVER THE DELTA REGION AND HAVE DECIDED EXPAND
THE WINTER STORM WARNING FOR THE ENTIRE AREA. EVEN IF THE HEAVIER
PRECIPITATION DOES NOT MATERIALIZE IN THE DELTA AND LIQUID QPF IS
LESS THAN A QUARTER INCH...STILL EXPECT HAZARDOUS DRIVING CONDITIONS TO
DEVELOP GIVEN THE COLD AIR IN PLACE AND TIMING.
EXPECT PRECIPITATION TO WIND DOWN QUICKLY AS WE GO INTO FRIDAY AND
FRIDAY NIGHT AS THE UPPER TROUGH DEPARTS. SOME LIGHT RAIN/DRIZZLE
ASSOC WITH THE UPPER TROUGH PASSAGE COULD DEVELOP. THE SHALLOW
MOISTURE DEPTH WILL PRECLUDE MUCH IN THE WAY OF ICE GROWTH ALOFT AND
SNOW PRODUCTION SO PRECIPITATION COULD ALL BE IN LIQUID FORM...AND
WILL HAVE TO WATCH FOR THE POTENTIAL OF -FZDZ/FZRA SHOULD THIS
HAPPEN. /EC/
FOR SAT-SAT NIGHT...CONDITIONS BEGIN TO CLEAR OUT AND THE AREA WILL
GET AN OPPORTUNITY TO DRY OUT A BIT. HIGHS ON SAT WILL REMAIN CHILLY
AND WELL BELOW AVG AS COOLER LOW LEVEL TEMPS REMAIN. GUID VALUES
LOOKED GOOD WITH HIGHS IN THE LOWER TO UPPER 40S. BY SAT NIGHT...LOW
LEVEL WAA DEVELOPS AND LOWS WILL FALL BELOW FREEZING...BUT NOT BOTTOM
OUT REAL LOW. UPPER 20S TO LOWER 30S LOOKS TO BE THE RANGE. /CME/
SUNDAY THROUGH THURSDAY...THE OVERALL PATTERN REFUSES TO BUDGE
DURING THE FIRST HALF OF NEXT WEEK WITH THE MEAN TROUGH AXIS IN THE
CENTRAL CONUS EDGES BACK TOWARD THE ERN SEABOARD AND DELIVERS AT
LEAST TWO MORE SURGES OF POLAR AIR TO THE ERN HALF OF THE NATION.
NEITHER OF THESE SURGES APPEAR TO HAVE QUITE THE PUNCH OF THIS PAST
ONE AS THE SOURCE REGIONS IN WRN CANADA ARE QUITE DEPLETED OF
SERIOUSLY COLD AIR.
ON SUNDAY...SKIES WILL PARTIALLY CLEAR AND TEMPERATURES WILL BE
MODERATING CLOSE TO OUR NORMAL HIGHS FOR EARLY FEBRUARY. SURFACE
HIGH PRESSURE SLIDING TO OUR SE WILL PRODUCE TEMPORARY SWLY LL
WINDS. TO PUSH HIGHS INTO THE U40S TO U50S AS WAA INCREASES. EXPECT
LOWS SUNDAY NIGHT TO OCCUR DURING THE MIDDLE OF THE NIGHT WITH
READINGS HEADING UP AFTER MIDNIGHT AS LIGHT RAINS DEVELOP FROM NW TO
SE. THE RAINS WILL DEVELOP W OF THE REGION SUNDAY NIGHT AHEAD OF THE
NEXT WEAK LOW PRESSURE SYSTEM AND COLD FRONT THAT WILL MOVE THROUGH
MONDAY MORNING. LOOK FOR A QUICK RETURN OF 0.7 INCH PWATS TO
GENERALLY YIELD LESS THAN ONE QUARTER INCH RAINFALL AND POSSIBLY A
RUMBLE OF THUNDER AHEAD OF THE FRONT N OF I-20.
THEN...WE WILL SEE A FRESH SUPPLY OF POLAR AIR AS A 1045MB HIGH
SLIDES DOWN THE MO RIVER VALLEY FROM CANADA MONDAY NIGHT. IT SHOULD
BE A DECENT PERIOD OF CAA OCCURRING OVER OUR REGION MONDAY AFTERNOON
THROUGH TUESDAY BEFORE ANOTHER GULF SYSTEM DEVELOPS OFFSHORE LATER
WEDNESDAY ALONG THE STALLING FRONTAL BOUNDARY. THE ECMWF HAS BEEN
CONSISTENT IN DEVELOPING THIS NEXT SYSTEM WITH A NEARLY ALL SNOW
EVENT WEDNESDAY NIGHT WHILE THE GFS/ENSEMBLE MEANS ONLY HINTING AT
IT SO FAR. HOWEVER IT DOES APPEAR THAT WINTER COLD WILL REMAIN IN
TACT FOR MOST OF NEXT WEEK BEFORE A LIGHT EMERGES AT THE END OF THE
TUNNEL WITH A SHIFT TO A MORE WNW UPPER FLOW REGIME BRINGING PACIFIC
AIR MASS INTRUSIONS./40/
&&
.AVIATION...
NOT A GOOD EVENING FOR FLYING ACROSS MOST OF THE AREA AS WIDESPREAD
FZRA IS DEVELOPING OVER MUCH OF THE AREA. CIGS/VSBY WILL DETERIORATE
TO MVFR/OCNL IFR TONIGHT AS PRECIPITATION BECOMES MORE WIDESPREAD AND
HEAVIER. LATEST SOUNDINGS AND FORECASTS SUGGEST EVENING PRECIP TYPES
OF SN/PL AT KGLH/KGWO...FZRA AT KJAN/KGTRKMEI/KHBG. LATENT HEAT
RELEASE AND TRANSPORT OF HEAT INTO THE LOWER LEVELS OF THE ATMOSPHERE
BY WARMER RAIN ALOFT WILL GRADUALLY ALLOW SFC TEMPS TO RISE FROM SE
TO NW TONIGHT...WHICH SHOULD GRADUALLY CHANGE FZRA TO RA AT
KMEI/KHBG. KJAN/KGTR SHOULD REMAIN FZRA MOST OF THE NIGHT...BUT BY
12Z TEMPS COULD BE NEAR 32F. KGWO/KGLH WILL SEE WINTRY PRECIPITATION
THROUGH THE MID MORNING...BUT AS TEMPERATURES ALOFT GRADUALLY RISE
WILL SEE A TRANSITION TO FZRA AT KGWO BY 08Z AND TO A MIX AT KGLH BY
LATE IN THE NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 27 38 25 45 / 98 91 31 7
MERIDIAN 28 40 28 46 / 100 100 28 10
VICKSBURG 27 36 23 46 / 94 76 28 4
HATTIESBURG 31 43 31 48 / 95 92 21 6
NATCHEZ 27 37 22 46 / 96 80 19 6
GREENVILLE 26 36 23 43 / 83 71 38 0
GREENWOOD 27 38 23 44 / 88 81 40 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WINTER STORM WARNING UNTIL 6 AM CST FRIDAY FOR MSZ039-045-046-
051-052-056>058-063>065.
WINTER STORM WARNING UNTIL 9 AM CST FRIDAY FOR MSZ028>033-037-
038-043-044-048>050-054-055-061-062.
WINTER STORM WARNING UNTIL NOON CST FRIDAY FOR MSZ018-019-
025>027-034>036-040>042-047-053-059-060.
WINTER STORM WARNING UNTIL 3 AM CST FRIDAY FOR MSZ066-072>074.
LA...WINTER STORM WARNING UNTIL NOON CST FRIDAY FOR LAZ007>009-015-
016-023>026.
AR...WINTER STORM WARNING UNTIL NOON CST FRIDAY FOR ARZ074-075.
&&Hazardous weather outlook, Feb 3, 3:53 PM CST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CST THU FEB 3 2011
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
042200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
353 PM CST THU FEB 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND FRIDAY
A WINTER STORM WILL CONTINUE TO AFFECT THE REGION TONIGHT INTO EARLY
FRIDAY. A MIXTURE OF FREEZING RAIN AND SLEET WILL IMPACT MUCH OF THE
AREA OVERNIGHT...WITH ICE ACCUMULATIONS OF A QUARTER TO A HALF INCH
EXPECTED. OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND
NORTHWEST MISSISSIPPI...SOME SNOW WILL ALSO OCCCUR...WITH 1 TO 2
INCHES OF ACCUMULATION POSSIBLE. WARMER AIR WILL GRADUALLY MOVE INTO
THE REGION FROM THE SOUTHEAST LATER TONIGHT...RESULTING IN A CHANGE
OVER TO RAIN IN THE INTERSTATE 59 CORRIDOR AFTER MIDNIGHT...AND AS
FAR WEST AS THE NATCHEZ TRACE PARKWAY CORRIDOR BY MID MORNING FRIDAY.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF WINTER WEATHER
OPERATIONS...WILL BE NEEDED TONIGHT AND FRIDAY MORNING.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
08
In the hours before
Local storm report, Feb 4, 2:37 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 AM CST FRI FEB 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM FREEZING RAIN YAZOO CITY 32.86N 90.41W
02/04/2011 E0.10 INCH YAZOO MS EMERGENCY MNGR
EMA REPORTS SIGNIFICANT ICING DEVELOPING ACROSS YAZOO
COUNTY. BRIDGES BECOMING ICED OVER...INCLUDING THE US
HIGHWAY 49 BRIDGE OVER THE YAZOO RIVER AND THE STATE
HIGHWAY 3 FLYOVER
&&
GERARDLocal storm report, Feb 4, 2:47 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
247 AM CST FRI FEB 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FREEZING RAIN HARRISONBURG 31.77N 91.82W
02/04/2011 E0.10 INCH CATAHOULA LA LAW ENFORCEMENT
BRIDGES ARE ICED OVER IN THE PARISH.
&&
CMELocal storm report, Feb 4, 3:09 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
309 AM CST FRI FEB 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FREEZING RAIN BASTROP 32.77N 91.91W
02/04/2011 E0.10 INCH MOREHOUSE LA LAW ENFORCEMENT
BRIGES ICED OVER ALONG WITH A COUPLE ROADS. A FEW
ACCIDENTS HAVE BEEN REPORTED AS WELL.
&&
CMESpecial weather statement, Feb 4, 3:33 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 AM CST FRI FEB 4 2011
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST
HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
333 AM CST FRI FEB 4 2011
...FREEZING RAIN CAUSING POOR ROAD CONDITIONS ACROSS MUCH OF THE
REGION THIS MORNING...
AT 330 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE AREA OF
FREEZING RAIN...MIXED AT TIMES WITH SLEET NORTHWEST OF THE NATCHEZ
TRACE...ACROSS MUCH OF MISSISSIPPI...NORTHEAST LOUISIANA AND
SOUTHEAST ARKANSAS. THE HEAVIEST PRECIPITATION WAS OCCURRING
NORTHWEST OF A LINE FROM HARRISONBURG LOUISIANA TO EUPORA
MISSISSIPPI. THE PRECIPITATION WAS MOVING NORTHEAST...AND EXTENDED
WELL BACK ACROSS NEARLY ALL OF LOUISIANA.
REPORTS INDICATE THAT BRIDGES AND OVERPASSES REMAIN ICY AND
HAZARDOUS ACROSS MANY LOCATIONS IN THE ARKLAMISS REGION. THE MOST
WIDESPREAD PROBLEMS EARLY THIS MORNING WERE IN THE DELTA REGION. AS
AN EXAMPLE...SIGNIFICANT ICING WAS REPORTED NEAR YAZOO CITY ON THE
US HIGHWAY 49 BRIDGE OVER THE YAZOO RIVER AND ON THE STATE HIGHWAY 3
FLYOVER.
FREEZING RAIN...MIXED AT TIMES WITH SLEET OR A LITTLE SNOW NORTHWEST
OF A VICKSBURG TO EUPORA LINE...WILL CONTINUE THROUGH THE MORNING
RUSH HOUR. THE MOST SIGNIFICANT TRAVEL PROBLEMS ARE EXPECTED ALONG
AND NORTHWEST OF THE NATCHEZ TRACE...WHERE THE HEAVIEST
PRECIPITATION WILL BE OCCURRING ALONG WITH TEMPERATURES IN THE 27 TO
30 DEGREE RANGE. THERE COULD EVEN BE SOME SPORADIC POWER ISSUES IN
THIS AREA AS GLAZE ACCUMULATES ON TREES AND POWERLINES.
SOUTHEAST OF THE TRACE...TEMPERATURES ARE STILL NEAR OR BELOW
FREEZING EARLY THIS MORNING...AND ICING OF BRIDGES AND OVERPASSES
REMAINS LIKELY. TEMPERATURES HAD REACHED FREEZING IN THE INTERSTATE
59 CORRIDOR...AND TEMPERATURES WILL CONTINUE TO VERY SLOWLY RISE
FROM THE SOUTHEAST THIS MORNING. HOWEVER...MUCH OF THIS AREA ALSO
RECEIVED AROUND A QUARTER OF AN INCH OF ICE YESTERDAY...AND SOME
ADDITIONAL LIGHT ACCUMULATIONS OF ICE WILL OCCUR UNTIL TEMPERATURES
DO SLOWLY RISE ABOVE FREEZING. ICE ACCUMULATIONS ON BRIDGES AND
OVERPASSES WILL SLOWLY IMPROVE ONCE TEMPERATURES MOVE ABOVE FREEZING.
STAY TUNED TO NOAA WEATHER RADIO FOR LATER UPDATES ON THIS WINTER
WEATHER SITUATION.
AEG
Local storm report, Feb 4, 3:46 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
346 AM CST FRI FEB 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM FREEZING RAIN GREENWOOD 33.52N 90.19W
02/04/2011 U0.00 INCH LEFLORE MS LAW ENFORCEMENT
LIGHT GLAZE OF ICE IS OCCURRING ACROSS LEFLORE CO WITH
BRIDGES AND ELEVATED SURFACES ICING A BIT.
&&
CMELocal storm report, Feb 4, 3:56 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
356 AM CST FRI FEB 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM FREEZING RAIN ROLLING FORK 32.91N 90.88W
02/04/2011 E0.10 INCH SHARKEY MS LAW ENFORCEMENT
LIGHT ICE ACCUMULATING ON ELEVATED OBJECTS AND SURFACES.
&&
CMEIce Storm, Chicot
- When
- February 4, 4:00 AM CST to 10:00 AM CST
- Where
- Chicot forecast zone
- Property damage
- $100,000
- Reported by
- COOP Observer
- Coordinates
- 33.267, -91.294 (the zone’s center; the record gives no point)
A quarter inch of ice accumulation occurred mainly across the southern portion of the county. Roadways were slick and some accidents occurred.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Arkansas, February 4 to 5, 201145 events
- Winter Storm in Oklahoma, February 4 to 5, 201118 events
- Heavy Snow and Winter Weather in Missouri, February 4 to 5, 20111 injured · 9 events
- Winter Weather in Oklahoma, February 4, 201116 events
- Winter Storm in Colorado, February 4 to 6, 201110 events
- Frost and Freeze in Texas, February 4 to 5, 201110 events
- Winter Storm and Winter Weather in Colorado, February 4 to 7, 20118 events
- Winter Storm and Heavy Snow in Wyoming, February 4 to 8, 20117 events
- Winter Storm in Montana, February 4 to 6, 20117 events
- Drought in Alabama, February 4 to 8, 20115 events
- Winter Storm in Arkansas, February 4 to 5, 20113 events
- Winter Weather in Montana, February 4, 20112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291178.